It is currently Tue Aug 22, 2017 2:59 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Mon Jan 11, 2010 12:41 am 
I started taking Suboxone 4 months ago, three 8 mg's a day. After a month, I settled at two 8's, or 16 mg's a day total dose. As I had related in another post somewhere, a few weeks ago I lowered my dose down to 4 mg a day over about a 6 week taper period. After a few days at 4 mg's, I began to experience acute flu symptoms. This was around Christmas, and being winter, I actually thought I had the flu. I absolutely didn't connect the flu symptoms with the Suboxone in any way. The worst symptom was the constant nauseau. Ugh, I always felt like hurling! So, after a week of this, I finally wondered, "maybe 4 mg's of Suboxone is too low." So then I immediately took two 8 mg Subs right away. Within an hour, BAM! I was well. I must have tapered too fast, even though I would have thought 6 weeks was enough.

So, fast forward two weeks, I decided to go from the two 8 mg pills down to 1.5 pills a few days, and then down to one 8 mg Sub per day. I've been taking one 8 mg Sub every day for 5 days now...and starting last night, I started getting sick again! The main thing is overwhelming nauseau and body aches. And also seriously emotionally f-ed up. I mean, damn, I would have thought 8 mg would be enough. But I always required large dosages of everything (which is true for every addict, it's just a matter of degrees I guess). So about an hour ago I took two 8 mg Subs, and now I feel just wonderful, not sick or hurting, just "happily content." I'm well aware that some of this could be psychological, but seriously, I know my body and I really didn't even make the connection between the "sick" symptoms and the Suboxone until days had passed, BOTH times.

It's just interesting because I see lots of people maintaining themselves on super low dosages, 4 mg and way lower, and jeez this makes me really dread withdrawal if I ever decide to go off. It just goes to show how different we all are....from now on, when someone posts that they need 37.6 mg's of Sub or some otherwise overblown dose, I will be more inclined to believe them! By the way, does anyone else use dosages of 16 mg or more? please tell.

JD


Top
  
 
 Post subject:
PostPosted: Mon Jan 11, 2010 10:51 am 
that's interesting JD, and not in a good way, huh? I'm sorry you're having trouble taking your dose down. Oddly, when I found myself with the nausea symptoms, the answer for me was to lower my dose. I'm pretty sure you have said before that you work pretty closely with your doctor on these issues. If not, I suggest you do so since you're having some difficulty with dosing and side effects, etc.
You're at the 4 month mark. Again, oddly, that's about the time for me that I was feeling some changes that led me to begin to taper. I think in general, it is best to go slowly and maybe you did come down too fast at first and that messed you up and now you just need time to get lined back out. Suboxone has such a long half life that it can be deceiving when you change your dose. It takes a while to feel the dose adjustments. As I have dropped, I haven't experienced anything unbearable in terms of symptoms. Either that or just when I think it's unbearable - it gets better. Like I've had some nausea, some runny nose and that weird 'stretching' thing which is uncomfortable but not necessarily painful, and a little anxiety but nothing too bad. I'm only down to 2-3mg/day though so I haven't hit the tougher part yet more than likely. I tell you one thing though, I'm slowing it down at this point. I do not want to screw myself all up trying to taper too fast!! What I've been doing is just taking my 8mg breaking it in half, then half again and one day I take the bigger half and the next I'll take a true half....silly I know, but so far, so good and I figure I'll get to where I'm doing a true half (2mg) every day within a couple weeks. I just don't want to get overconfident.
Everyone here has helped me so much with this....because of you guys I am very aware of how this drug works. It's different for us all to some extent, but nonetheless....it's strong stuff and I respect it! It's helped me so much and I think if we just don't lose heart when we're hitting a rough patch (like you JD) we'll be okay. I hope you get better soon. I would encourage you to contine looking into other sources for how you're feeling (emotionally "f...ed up") and maybe even the nausea has another source. Or could be treated with something for nausea temporarily until your body got adjusted. I don't know....this is a tough one.... just some thoughts.


Top
  
 
 Post subject: I think...
PostPosted: Mon Jan 11, 2010 1:22 pm 
I think it was I just tried to do the taper too much, too fast. But I will look into your suggestions....I am SO paranoid about any kind of withdrawal that I just panic if I feel that I'm not getting enough Sub. I'll just keep my dose steady for now....I dont' know why I"m in a hurry, anyway, b/c my doctor said he'll prescribe indefinately. I just have this thing about wanting to get away with the lowest dose possible so I can hoard all the extra Suboxone possible. I am always worried about not having enough....it's silly....it's purely psychological. I'll try to cool it! Thanks for the response.
JD


Top
  
 
Our Sponsors
 Post subject: Daily Dose
PostPosted: Mon Jan 11, 2010 2:39 pm 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Tue May 12, 2009 10:02 am
Posts: 308
Location: Ft. Lauderdale, Florida
Hi JD,
I am on 16mgs. / day as well. I have not yet tryed to taper. So I can't give you any insight on that. I have been on Suboxone for 11 months and I think my DR. is looking to start the taper this spring / summer so please keep me posted on your sucess / trouble with your taper... I have not had any problems with my dose. In the begining I had run out of meds a day or two early because of over medicating myself in the early stages of recovery. That was just the addict in me taking over... and when this happened I did start to have some withdrawl signs ie. runny nose, muscle aches, trouble sleeping, etc.... I am also looking forward to the day I am medication free, But I am going to take as much time as possible during my "taper" stage of recovery!!!
I wish you the best of luck in your continued Recovery...

God Bless
TW


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group